Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 200, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 11, 2013, 3:35 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2013, 3:35 PM CDT (20:35 UTC)
- Expired
- Jul 11, 2013, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1937 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
135
WUUS54 KTSA 112035
SVRTSA
OKC023-127-112130-
/O.NEW.KTSA.SV.W.0200.130711T2035Z-130711T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 430 PM CDT
* AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF FORT TOWSON...MOVING SOUTHWEST AT 10 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
TOWSON...RAYMOND GARY STATE PARK AND SAWYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9549 3421 9527 3422 9514 3394 9515
3393 9517 3395 9522 3393 9524 3389 9525
3389 9527 3387 9529 3388 9533 3387 9534
3386 9542
TIME...MOT...LOC 2036Z 029DEG 11KT 3413 9515
$$2 follow-up statements
503
WWUS54 KTSA 112052
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
352 PM CDT THU JUL 11 2013
OKC127-112102-
/O.CAN.KTSA.SV.W.0200.000000T0000Z-130711T2130Z/
PUSHMATAHA OK-
352 PM CDT THU JUL 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUSHMATAHA COUNTY IS
CANCELLED...
LAT...LON 3388 9549 3416 9529 3416 9515 3394 9515
3393 9517 3395 9522 3393 9524 3389 9525
3389 9527 3387 9529 3388 9533 3387 9534
3386 9542
TIME...MOT...LOC 2052Z 038DEG 10KT 3411 9520
$$
OKC023-112130-
/O.CON.KTSA.SV.W.0200.000000T0000Z-130711T2130Z/
CHOCTAW OK-
352 PM CDT THU JUL 11 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
EASTERN CHOCTAW COUNTY...
AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
SWINK...MOVING SOUTHWEST AT 10 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SWINK...
FORT TOWSON...RAYMOND GARY STATE PARK...HUSKEY...SAWYER AND
FROGVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9549 3416 9529 3416 9515 3394 9515
3393 9517 3395 9522 3393 9524 3389 9525
3389 9527 3387 9529 3388 9533 3387 9534
3386 9542
TIME...MOT...LOC 2052Z 038DEG 10KT 3411 9520
$$699
WWUS54 KTSA 112120
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT THU JUL 11 2013
OKC023-112130-
/O.EXP.KTSA.SV.W.0200.000000T0000Z-130711T2130Z/
CHOCTAW OK-
420 PM CDT THU JUL 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW COUNTY EXPIRES
AT 430 PM CDT...
LAT...LON 3388 9549 3416 9529 3416 9515 3394 9515
3393 9517 3395 9522 3393 9524 3389 9525
3389 9527 3387 9529 3388 9533 3387 9534
3386 9542
TIME...MOT...LOC 2120Z 038DEG 10KT 3405 9526
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:22 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 11, 3:22 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT THU JUL 11 2013
.DISCUSSION...
FRONTAL BOUNDARY THAT CURRENTLY IS NEAR THE RED RIVER
HAS ONLY HAD A MINIMAL IMPACT ON AREA TEMPERATURES TODAY.
HOWEVER...SOME DRIER AIR IS TRYING TO SNEAK INTO THE
AREA FROM THE NORTHEAST. THE THREAT FOR ISOLATED THUNDERSTORMS
IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE
THE ACTIVITY DISSIPATES. LIKE YESTERDAY...ANY OF THE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING DOWNBURST WINDS.
TEMPERATURES ON FRIDAY ARE EXPECTED TO BE A DEGREE OR SO COOLER
THAN TODAY WITH SLIGHTLY DRIER AIR IN PLACE AS WELL. THIS WILL
KEEP HEAT INDEX VALUES A LITTLE COOLER. WILL STILL HAVE TO CONTINUE
A HEAT ADVISORY FOR PORTIONS OF EASTERN OKLAHOMA THROUGH FRIDAY
AFTERNOON.
INTERESTING WEATHER CHANGES ARE ON TAP FOR THE WEEKEND AS A MID-LEVEL
LOW CURRENTLY OVER SOUTHERN MICHIGAN WILL MOVE CLOCKWISE AROUND A
MID-LEVEL RIDGE AS IT MOVES INTO THE PLAINS. THIS LOW IS SET TO MOVE
FROM EAST TO WEST ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. THIS
LOW WILL HELP DROP TEMPERATURES TO AT OR BELOW NORMAL LEVELS AS WE MOVE
LATE INTO THE WEEKEND AND INTO EARLY NEXT WEEK. HAVE HELD POPS OFF
UNTIL SUNDAY NIGHT BUT MAY NEED TO INTRODUCE SOME EARLIER IN THE WEEKEND.
THE MID-LEVEL RIDGE WILL SLOWLY BUILD BACK INTO THE AREA FROM EAST
DURING THE MIDDLE OF NEXT WEEK AS THE LOW DEPARTS TO THE WEST AND WEAKENS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 97 72 95 / 20 10 0 10
FSM 72 95 68 94 / 20 10 0 10
MLC 74 98 68 95 / 20 10 0 10
BVO 69 97 68 96 / 20 10 0 10
FYV 66 90 60 90 / 20 10 0 10
BYV 65 89 61 88 / 10 10 0 10
MKO 73 96 68 94 / 20 10 0 10
MIO 69 94 67 93 / 10 10 0 10
F10 75 97 70 94 / 20 10 0 10
HHW 74 98 69 94 / 20 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ067-
OKZ070-OKZ072-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ060-OKZ064-OKZ065-OKZ066-
OKZ071-OKZ073.
AR...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR ARZ019-ARZ029.
&&
SHORT TERM...06
LONG TERM....10Hazardous weather outlook, Jul 11, 1:07 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 107 PM CDT THU JUL 11 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 107 PM CDT THU JUL 11 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALL BUT FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID TO LATE AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...GENERALLY ALONG AND SOUTH OF AN OWASSO TO VAN BUREN LINE. ONSET...ONGOING. DISCUSSION... A WEAK FRONTAL BOUNDARY REMAINS IN THE VICINITY TODAY AND THIS WILL ONCE AGAIN RESULT IN ISOLATED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORM THAT DOES DEVELOP. AFTERNOON HEAT INDEX VALUES WILL CLIMB TO NEAR OR JUST ABOVE 105 THIS AFTERNOON ALONG AND SOUTH OF THE ARKANSAS RIVER VALLEY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... TEMPERATURES WILL COOL OVER THE WEEKEND AS UPPER LEVEL LOW PRESSURE CURRENTLY OVER THE EASTERN U.S. RETROGRADES WEST OF THE MISSISSIPPI RIVER. THIS MOVEMENT WILL BRING INCREASING CHANCES FOR THUNDERSTORMS BY EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 11, 10:45 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 7 W OKEMAH 35.43N 96.43W
07/10/2013 OKFUSKEE OK TRAINED SPOTTER
GREENHOUSE LEVELED AND NUMEROUS TREES DOWNED AT THE SWEET
HILLTOP FARM AND NURSERY ON THE OKFUSKEE AND SEMINOLE
COUNTY LINE. TIME ESTIMATED.
&&
KAHSpecial weather statement, Jul 11, 2:53 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT THU JUL 11 2013
ARZ019-OKZ072-112030-
CRAWFORD AR-SEQUOYAH OK-
253 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 254 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SHORT...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...ROLAND...
SHORT...UNIONTOWN...FIGURE FIVE AND DORA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3552 9433 3532 9459 3550 9476 3562 9454
3564 9450 3564 9448 3566 9447
TIME...MOT...LOC 1954Z 051DEG 10KT 3553 9449Special weather statement, Jul 11, 2:55 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT THU JUL 11 2013
OKZ049-053-112030-
CHOCTAW OK-PUSHMATAHA OK-
255 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW AND SOUTHERN PUSHMATAHA
AT 255 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DELA...MOVING
SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...HUGO...ORD...GRANT...GAY...GOODLAND...UNGER...SOPER...
MESSER...KENT...SPEER...ANTLERS...DELA AND RATTAN.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3400 9580 3430 9561 3424 9540 3390 9549
TIME...MOT...LOC 1955Z 020DEG 7KT 3418 9554Special weather statement, Jul 11, 3:20 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT THU JUL 11 2013
ARZ019-112045-
CRAWFORD AR-
320 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
AT 320 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
RUDY...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...CONCORD...ALMA...CEDARVILLE...KIBLER...SHIBLEY...FURRY...
FIGURE FIVE AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3541 9419 3547 9444 3548 9445 3567 9435
3562 9414
TIME...MOT...LOC 2020Z 016DEG 2KT 3556 9428Special weather statement, Jul 11, 3:24 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT THU JUL 11 2013
OKZ049-053-112100-
CHOCTAW OK-PUSHMATAHA OK-
324 PM CDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHEASTERN PUSHMATAHA
AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF SWINK...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...FORT TOWSON...SWINK...
HUSKEY AND RAYMOND GARY STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3388 9533 3426 9520 3424 9511 3423 9514
3394 9515 3393 9517 3395 9522 3393 9524
3389 9525 3389 9527 3387 9529 3387 9531
TIME...MOT...LOC 2024Z 012DEG 10KT 3415 9512The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:45 AM CDT | Heat Advisory | TSA | Wagoner | 15 hr |
| Jul 11, 2:53 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Jul 11, 2:55 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Jul 11, 3:24 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Jul 11, 4:06 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Jul 11, 4:53 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Jul 11, 4:54 PM CDT | Special Weather Statement | TSA | Okmulgee | 36 min |
| Jul 11, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 33 min |
| Jul 11, 5:09 PM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Jul 11, 5:13 PM CDT | Special Weather Statement | TSA | Pushmataha | 32 min |
| Jul 11, 5:25 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Jul 11, 5:32 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Jul 11, 5:37 PM CDT | Special Weather Statement | TSA | Okfuskee | 38 min |
| Jul 11, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 40 min |
| Jul 11, 6:17 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Jul 11, 6:23 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.